Ibugesic cold & sinus tablets … for the relief of Cold, Flu and sinusitis symptoms

Composition

Each film coated tablet of Ibugesic cold & sinus contains: 

Ibuprofen ………………………………………………………. 200 mg.

Pseudoephedrine HCl …………………………………………….. 30 mg.                                        

Therapeutic Indications     

Ibugesic cold & sinus tablets are indicated for the symptomatic relief of conditions where congestion of the mucous membranes of the upper respiratory tract, especially nasal mucosa and sinuses, is accompanied by mild to moderate pain or pyrexia, e.g: the common flu and influenza, sinusitis, nasopharyngitis, allergic rhinitis and vasomotor rhinitis.

Ibugesic cold & sinus 

Dosage and Administration         

  • Adults and Children aged 12 years and over: one tablet every 8-12 hours, up to four times a day. Maximum daily dose: 8 tablets (i.e. 240 mg pseudoephedrine hydrochloride, 1.6 g Ibuprofen).
  • Children under 12 years:  Ibugesic cold & sinus tablets is contraindicated in children under the age of 12 years.
  • Elderly:  There have been no specific studies of pseudoephedrine hydrochloride/Ibuprofen combination in the elderly. Experience has indicated that normal adult dosage is appropriate.

In the elderly the rate and extent of Ibuprofen absorption is normal but plasma half-life is longer and Ibuprofen clearance is lower than in young adults.

  • Hepatic dysfunction:  Caution should be exercised when administering Ibugesic cold & sinus to patients with severe hepatic impairment.
  • Renal dysfunction:  Caution should be exercised when administering Ibugesic cold & sinus to patients with moderate to severe renal impairment.
  • The stated dose should not be exceeded.
  • Keep out of the reach and sight of children.

Contraindications       

Ibugesic cold & sinus is contraindicated in:

  • Individuals with known hypersensitivity to the product or any of its components.
  • Immediately before or after heart surgery.
  • Patients with severe hypertension or coronary artery disease.
  • History of induce asthma or urticaria with NSAIDs.
  • Patients who are taking or have taken monoamine oxidase inhibitors within the preceding two weeks. The concomitant use of pseudoephedrine and this type of products may occasionally cause a rise in blood pressure.
  • Ibugesic cold & sinus should not to be used in children under the age of 6 years. 

Warnings and Precautions  

  • Although pseudoephedrine has virtually no pressor effects in normotensive patients, Ibugesic cold & sinus should be used with caution in patients suffering from mild to moderate hypertension.
  • As with other sympathomimetic agents Ibugesic cold & sinus should be used with caution in patients with hypertension, heart disease, diabetes, hyperthyroidism, elevated intraocular pressure and prostatic enlargement.
  • Care is advised in the administration of Ibuprofen to patients with severe renal or severe hepatic impairment. The hazards of overdose are greater in those with alcoholic liver disease.
  • As with all medicines, if you are pregnant or currently taking any other medicine, consult your doctor or pharmacist before taking this product.

Drug Interactions     

  • Concomitant use of Ibugesic cold & sinus with tricyclic antidepressants, sympathomimetic agents (such as decongestants, appetite suppressants and amphetamine-like psychostimulants) or with monoamine oxidase inhibitors, which interfere with the catabolism of sympathomimetic amines, may occasionally cause a rise in blood pressure (see Contraindications).
  • Because of the pseudoephedrine content,  Ibugesic cold & sinus tablets may partially reverse the hypotensive action of drugs which interfere with sympathetic activity including bretylium, betanidine, guanethidine, debrisoquine, methyldopa, alpha- and beta-adrenergic blocking agents (see Warnings and Precautions).
  • Patients who have taken barbiturates, tricyclic antidepressants and alcohol may show diminished ability to metabolise large doses of Ibuprofen, the plasma half-life of which can be prolonged. Alcohol can increase the hepatotoxicity of Ibuprofen overdose and may have contributed to the acute pancreatitis reported in one patient who had taken an overdose of Ibuprofen.
  • Chronic ingestion of anticonvulsants or oral steroid contraceptives induce liver enzymes and may prevent attainment of therapeutic Ibuprofen levels by increasing first pass metabolism or clearance.
  • The speed of absorption of Ibuprofen may be increased by metoclopramide or domperidone and absorption reduced by cholestyramine.
  • The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of Ibuprofen with increased risk of bleeding; occasional doses have no significant effect.

Pregnancy and Lactation

Pseudoephedrine

  • Although pseudoephedrine has been in widespread use for many years without apparent ill consequence, there are no specific data on its use during pregnancy.
  • Caution should therefore be exercised by balancing the potential benefit of treatment to the mother against any possible hazards to the developing fetus.
  • Systemic administration of pseudoephedrine, up to 50 times the human daily dosage in rats and up to 35 times the human daily dosage in rabbits, did not produce teratogenic effects.
  • Pseudoephedrine is excreted in breast milk in small amounts but the effect of this on breastfed infants is not known. It has been estimated that 0.5 to 0.7% of a single dose of pseudoephedrine ingested by a mother will be excreted in the breast milk over 24 hours.
  • No studies have been conducted in animals to determine whether pseudoephedrine has the potential to impair fertility.
  • There is no information of the effect of pseudoephedrine hydrochloride/Ibuprofen combination components on fertility.

Ibuprofen: 

  • Epidemiological studies in human pregnancy have shown no ill effects due to Ibuprofen used in the recommended dosage, but patients should follow the advice of their doctor regarding its use.
  • Ibuprofen is excreted in breast milk but not in a clinically significant amount. Available published data do not contraindicate breastfeeding. 

Effects on ability to drive and to use machines            

  • None known.

For-Arabic-Information

Ibugesic cold & sinus tablets -Arabic-Information

Undesirable Effects

Pseudoephedrine

  • Serious side effects associated with the use of pseudoephedrine are rare.
  • Symptoms of central nervous system excitation may occur, including sleep disturbance and, rarely, hallucinations.
  • Skin rashes, with or without irritation, have occasionally been reported with pseudoephedrine.
  • Urinary retention has been reported occasionally in men receiving pseudoephedrine: prostatic enlargement could have been an important predisposing factor.

Ibuprofen

  • Ibuprofen has been widely used and, when taken at the usual recommended dosage, side effects are mild and infrequent and reports of adverse reactions are rare.
  • Skin rash and other allergic reactions occur rarely.
  • stomach pain.
  • heartburn.
  • nausea, vomiting, diarrhea.
  • constipation, gas.

Overdose       

Pseudoephedrine: 

  • As with other sympathomimetic agents, symptoms and signs of pseudoephedrine overdose include irritability, restlessness, tremor, convulsions, palpitations, hypertension and difficulty with micturition.
  • Measures should be taken to maintain and support respiration and control convulsions. Gastric lavage should be performed if indicated. Catheterisation of the bladder may be necessary. If desired, the elimination of pseudoephedrine can be accelerated by acid diuresis or by dialysis.

Ibuprofen

  • The symptoms of overdose are presented in individuals that consumed more than 99 mg/kg.
  • Most common symptoms of overdose are abdominal pain, nausea, vomiting, lethargy, vertigo, drowsiness (somnolence), dizziness and insomnia. Other symptoms of overdose include headache, loss of consciousness, tinnitus, CNS depression, convulsions and seizures.
  • May rarely cause metabolic acidosis, abnormal hepatic function, hyperkalemia, renal failure, dyspnea, respiratory depression, coma, acute renal failure, and apnea (primarily in very young pediatric patients)            

Pharmacological Properties     

Pharmacodynamic properties: 

Pseudoephedrine: 

  • Pseudoephedrine has direct and indirect sympathomimetic activity and is an effective upper respiratory tract decongestant.
  • Pseudoephedrine is substantially less potent than ephedrine in producing both tachycardia and elevation of systolic blood pressure and considerably less potent in causing stimulation of the central nervous system.

Ibuprofen

  • Ibuprofen has analgesic, antipyretic actions and anti-inflammatory properties.
  • Ibuprofen is a non-steroidal anti-inflammatory drug (NSAID) that inhibits cyclooxygenase enzymes (COX-1 and COX-2) and subsequent synthesis of prostaglandins and related compounds at peripheral sites within injured tissue.

Pharmacokinetic properties

Pseudoephedrine

  • Pseudoephedrine is partly metabolised in the liver by N-demethylation to norpseudoephedrine, an active metabolite.
  • Pseudoephedrine and its metabolite are excreted in the urine: 55% to 75% of a dose is excreted unchanged. The rate of urinary excretion of pseudoephedrine is accelerated when the urine is acidified. Conversely as the urine pH increases, the rate of urinary excretion is slowed.

Ibuprofen

  • Peak plasma Ibuprofen concentration usually occurs between 1 to 2 hours after oral ingestion. Ibuprofen is distributed uniformly throughout most body fluids and 99% bound to plasma proteins. The plasma half-life of Ibuprofen after therapeutic doses is in the range of 1-2 hours.    

Storage & Packaging 

  • Store in a dry place at a temperature not exceeding 30°C. 
  • Ibugesic cold & sinus tablets: Box containing 2 strips of 10 tablets each.        

Tags and Categories:#IBUPROFEN, #PSEUDOEPHEDRINE , #COLD PRODUCTS,  #Multi Combination, #TABLET, #I_letter, حرف_ا.